MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 9MMX80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 9MMX80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712980
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Local Reaction (2035); Injury (2348); Not Applicable (3189)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This was a t10-pelvis revision spine surgery where the patient had an expedium 8x80 si screw at s2.The surgeon took out the existing 8x80 screw and revised with new larger diameter expedium 9x80 screw.During insertion of the 9x80 screw the tip of the si polyaxial driver (2797-12-400) broke off into the screw/driver interface.With no driver to engage the screw the surgeon attempted to insert the screw further utilizing an instrument that goes over the head of the screw and has a built in rod to engage the polyaxial head.He then placed a set screw through the cannula of the instrument to lock the instrument to the screw allowing him to advance the screw.During this advancement the head of the 9x80 screw broke off.The surgeon ended up leaving the broken screw in the patient.Additional information from sales rep: the reason for the revision was the pt had some infection going on and the surgeon wanted to wash out the wound, send cultures for lab testing and replace all screws.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
(b)(4).Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI POLY SCREW 9MMX80MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7389300
Report Number1526439-2018-50287
Device Sequence Number18847410
Product Code NKB
UDI-Device Identifier10705034068312
UDI-Public(01)10705034068312
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712980
Device Catalogue Number179712980
Device Lot NumberRL199969
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight75